Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 66, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 20, 2007, 5:59 AM CDT for Emmet County, Kossuth County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 5:59 AM CDT (10:59 UTC)
- Expired
- Aug 20, 2007, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Emmet County, IA, Kossuth County, IA
The radar
The Des Moines radar (KDMX), 183 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 201059 FFWDMX IAC063-109-201700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 559 AM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA... EMMET COUNTY IN NORTHWEST IOWA... * UNTIL NOON CDT * AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTHERVILLE AND SWEA CITY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4349 9488 4350 9400 4327 9399 4329 9486 TIME...MOT...LOC 1059Z 180DEG 0KT 4332 9463 $$ FORSTER
2 follow-up statements
000 WGUS73 KDMX 201151 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 651 AM CDT MON AUG 20 2007 IAC063-109-201700- KOSSUTH IA-EMMET IA- 651 AM CDT MON AUG 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR EMMET AND NORTHERN KOSSUTH COUNTIES... AT 649 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RAINS HOWEVER NO REPORTS FROM DEPUTIES OR THE PUBLIC INDICATED ANY PROBLEMS AT THIS TIME. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTHERVILLE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4349 9488 4350 9400 4327 9399 4329 9486 TIME...MOT...LOC 1151Z 180DEG 0KT 4332 9463 $$ FORSTER
000 WGUS73 KDMX 201247 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 745 AM CDT MON AUG 20 2007 IAC063-109-201700- KOSSUTH IA-EMMET IA- 745 AM CDT MON AUG 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR EMMET AND NORTHERN KOSSUTH COUNTIES... AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING APPROACHING THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTHERVILLE ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED BY 9 AM...WITH ADDITIONAL THUNDERSTORMS EXPECTED TO ARRIVE FROM THE WEST BY 10 AM. LAT...LON 4349 9488 4350 9400 4327 9399 4329 9486 TIME...MOT...LOC 1245Z 180DEG 0KT 4332 9463 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:05 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 20, 3:05 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 305 AM CDT MON AUG 20 2007 .DISCUSSION... FORECAST VERY DIFFICULT WITH MODELS ALL OVER THE PLACE WITH TIMING AND LOCATIONS. HAVE LOOKED AT CURRENT SETUP WITH FRONTAL BOUNDARY SNAKED ACROSS THE STATE AND REMAINS UNTIL NEXT FRONT MAKES ITS WAY INTO THE STATE LATE TONIGHT AND AGAIN LATE TUESDAY NIGHT INTO WEDNESDAY. THOUGH CONFIDENCE LOW HAVE ISSUED FFA FOR MUCH OF THE STATE SINCE TONIGHT AMOUNTS 3 TO 7 OR MORE SET STAGE FOR ANY LATER RAINS WILL AGAIN CAUSE FLASH FLOODING. DEWPOINTS REMAIN HIGH AND GREAT THETA ADVECTION OVER NEXT THREE DAYS WITH DECENT LIFT OVER LARGE PORTION OF THE STATE CAUSE FOR HIGH POPS AND WATCH. NOT REALLY LOOK AT MUCH OF THE FORECAST BEYOND FRIDAY MORING WITH SECOND SHOT OF RAIN THAT COULD PROMPT ANOTHE FFA BUT NOT ATTM WITH UNCERTAINTY TOO MUCH THAT FAR OUT. TEMPERATURES SOMEWHAT DIFFICULT WITH RAIN AND CLOUD COVER THOUGH TUESDAY LOOKS WARMEST WITH GENERAL LACK OF RAIN AND MINIMUM CLOUD COVER. THOUGH OUTLOOKED FOR SEVERE IS SLIGHT MAY HAVE ISOLATED EVENTS HOWEVER PIRMARY THREAT WILL BE THE RAIN AND FLOODING PROBLEMS. .AVIATION...20/06Z STATIONARY BOUNDARY MEANDERS THROUGH THE STATE. STORMS WITH HEAVY RAINFALL LEAVING VERY MOIST AIRMASS WITH FOG LIKELY. FREQUENT IFR CONDITIONS NORTHERN HALF OF IOWA THROUGH MORNING. MVFR CLOUDS AROUND 3000 FEET TODAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 7 PM MONDAY THROUGH NOON WEDNESDAY IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060- IA070>073-IA081>083-IA092>094- && LONG TERM...FORSTER/12/8/0
Hazardous weather outlook, Aug 20, 5:05 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 505 AM CDT MON AUG 20 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>073- 081>083-092>094-211000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 505 AM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY WITH THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL WITH SOME STORMS IN THE AFTERNOON. TONIGHT STORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINS. WITH SEVERAL NIGHTS ALREADY OF HEAVY RAINS THE AREAS THESE STORMS MOVE OVER TONIGHT WILL LIKELY EXPERIENCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH SUNDAY...SEVERE WEATHER IS POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY WITH THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCHING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS AND THE AFFECTS OF FLASH FLOODING IN YOUR WOULD BE EXTREMELY HELPFUL. IAZ061-062-074-075-084>086-095>097-211000- JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE- APPANOOSE-DAVIS- 505 AM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY WITH THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL WITH SOME STORMS IN THE AFTERNOON. TONIGHT STORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH SUNDAY...SEVERE WEATHER IS POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY WITH THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WILL BE HELPFUL IS ACCESSING ANY POSSIBLE FLOOD PROBLEMS. FORSTER
In the hours before
Local storm report, Aug 20, 2:19 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
219 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD MANSON 42.53N 94.54W
08/20/2007 CALHOUN IA LAW ENFORCEMENT
STREETS ARE IMPASSABLE. WATER OVER THE ROADS SOUTH OF
FARNAMVILLE AT 370TH AND HWY P21.
&&
BFLocal storm report, Aug 20, 3:32 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM FLASH FLOOD MANSON 42.53N 94.54W
08/20/2007 CALHOUN IA LAW ENFORCEMENT
HIGHWAY 7 CLOSED EAST OF MANSON DUE TO WATER OVER THE
ROAD. ALL ROADS IN MANSON FLOODED. WATER OVER THE ROAD AT
330TH AND P21.
&&
RKLocal storm report, Aug 20, 4:15 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM FLASH FLOOD MOORLAND 42.44N 94.29W
08/20/2007 WEBSTER IA LAW ENFORCEMENT
CAR STRANDED IN WATER OVER UNDERPASS ALONG HIGHWAY 20.
&&
MRUSSELLLocal storm report, Aug 20, 4:18 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM DOWNBURST FORT DODGE 42.51N 94.18W
08/20/2007 WEBSTER IA PUBLIC
DES MOINES RIVER OUT OF BANKS AND FLOODING RC TRAIL IN
FORT DODGE. REPORTED BY PUBLIC.
&&
MRUSSELLLocal storm report, Aug 20, 4:20 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
420 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FLASH FLOOD FORT DODGE 42.51N 94.18W
08/20/2007 WEBSTER IA PUBLIC
DES MOINES RIVER OUT OF BANKS AND FLOODING RC TRAIL IN
FORT DODGE. REPORTED BY PUBLIC.
&&
MRUSSELLLocal storm report, Aug 20, 4:27 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM FLASH FLOOD BARNUM 42.51N 94.36W
08/20/2007 WEBSTER IA EMERGENCY MNGR
LIZARD CREEK FLOODING ROADS NEAR BARNUM. HIGHWAY 169 AND
20 INTERSECTION REMAINS CLOSED DUE TO WATER OVER THE
ROAD. NUMEROUS ROADS IN FORT DODGE REMAIN UNDER WATER.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Aug 19, 7:35 PM CDT | Tornado Warning | DMX | Hardin | 20 min |
| Aug 19, 9:41 PM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Aug 19, 11:46 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 20, 12:10 AM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 20, 12:11 AM CDT | Flash Flood Warning | DMX | Calhoun | 6 hr |
| Aug 20, 12:27 AM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
| Aug 20, 12:40 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| Aug 20, 12:50 AM CDT | Flash Flood Warning | DMX | Humboldt | 6 hr |
| Aug 20, 1:14 AM CDT | Flash Flood Warning | DMX | Pocahontas | 6 hr |
| Aug 20, 3:55 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 4 days |
| Aug 20, 4:45 AM CDT | River Flood Warning | DMX | Webster | 12 hr |
| Aug 20, 4:57 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 16 hr |
| Aug 20, 5:08 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 8 days |
| Aug 20, 9:27 AM CDT | Flash Flood Warning | DMX | Emmet, Kossuth | 4 hr |
| Aug 20, 9:34 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 56 min |
| Aug 20, 10:14 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 34 min |
| Aug 20, 10:18 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Pocahontas, Webster | 4 hr |
| Aug 20, 10:18 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Humboldt, Pocahontas, Webster | 4 hr |
| Aug 20, 10:24 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 51 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.